MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-32D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: delta v-40 ceramic head 32/-4; cat # 6570-0-032; lot # 80419801.Mod con dist stem 16 x 155 mm; cat # 6276-7-016; lot # caxy814e.23mm mod rev hip bdy/blt +10mmcomponent level 9006-1-123; cat # 6276-1-123; lot # 71313802.Tridentii tritanium multi 48d; cat # 709-04-48d; lot # 74662201a.6.5mm low profile hex screw 20mm; cat # 7030-6520 ; lot # 2nne.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: it was reported that the patient¿s right hip was revised due to infection.As reported by rep: ¿patient had a periprosthetic fracture, revised to a rest mod.Surgeon stated that the patient subsequently developed mrsa infection due to a house pet.No other information available due to hospital policy.¿rep provided usage sheets and x-rays.A head and liner exchange was performed.Root cause: the root cause of the fracture and the infection cannot be ascertained without additional medical records.Relative to the infection, the most likely cause of a pji in the early postoperative period would be related to the hospitalization not a pet at home.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot and no other similar events were reported for the sterile lot.Conclusions: the event revision due to infection involving a trident liner was reported.The event was not confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient medical information was provided.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to infection.As reported by rep: "patient had a periprosthetic fracture, revised to a rest mod.Surgeon stated that the patient subsequently developed mrsa infection due to a house pet.No other information available due to hospital policy." rep provided usage sheets and x-rays.A head and liner exchange was performed.

Brand Name
TRIDENT 10 X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11991151
Report Number0002249697-2021-01007
Device Sequence Number860823
Product Code LPH
UDI-Device Identifier07613327039849
UDI-Public07613327039849
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number623-10-32D
Device Catalogue Number623-10-32D
Device Lot NumberWN89LV
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR